Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 224, NWS Cleveland, OH

June 28, 2006Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2006, 8:59 PM EDT for Geauga County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 8:59 PM EDT (00:59 UTC)
Expired
Jun 28, 2006, 9:30 PM EDT
In force
31 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:05 PM EDTHAIL 0.755 Ne Chardon, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 290059
SVRCLE
OHC055-290130-
/O.NEW.KCLE.SV.W.0224.060629T0059Z-060629T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO

* UNTIL 930 PM EDT

* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF BURTON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE MIDDLEFIELD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 4136 8102 4136 8116 4154 8116 4156 8118
      4164 8118 4164 8111 4165 8109 4169 8109
      4170 8102

$$
1 follow-up statement
000 
WWUS51 KCLE 290126
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
926 PM EDT WED JUN 28 2006

OHC055-290136-
/O.EXP.KCLE.SV.W.0224.000000T0000Z-060629T0130Z/
GEAUGA OH-
926 PM EDT WED JUN 28 2006


...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY WILL EXPIRE AT
930 PM EDT...

LAT...LON 4136 8102 4136 8116 4154 8116 4156 8118
      4164 8118 4164 8111 4165 8109 4169 8109
      4170 8102

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:40 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 28, 7:40 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
740 PM EDT WED JUN 28 2006

.AVIATION(00Z-00Z)...
SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 04Z ACROSS THE
FORECAST AREA.  IN THE MEANTIME...PERIODS OF MVFR THUNDERSTORMS WILL
PERSIST ANYWHERE EAST OF MANSFIELD.  SKIES WILL CLEAR A BIT WITH
LIGHT FOG POSSIBLE TOWARD DAYBREAK.
&&

.SHORT TERM(TONIGHT-FRIDAY)...
COUPLE WEAK SFC TROFS FOCUS FOR TSTM DEVELOPMENT THIS AFTERNOON. ONE
OVER EXTREME NW PA/ERN OH. THE OTHER OVER CENTRLA LOWER MI/NE IN.
TSTMS AIDED BY COLD S/W TROF DROPPING SE INTO THE WESTERN LAKES.
RISK SEVERE WEATHER THIS EVENING WITH COLD TEMPS ALOFT MAIN RISK
SHOULD BE FROM LARGE HAIL. STORMS OVER SE LWR MICHIGAN/NE INDIANA
BECOMING LITTLE BETTER ORGANIZED AT MID AFTERNOON THAT GUSTY WINDS
COULD ALSO BE PROBLME. EXPECT THAT THE SHWRS/TSTMS WILL MAINLY BE
DIURNAL BUT FEW TSTMS CONTINUED LAST NIGHT UPSTREAM CLOSE TO THE
UPPER TROF...SO WILL NOT USE ANY TIMING OVERNIGHT. UPPER LEVEL COLD
TROF MOVES ACROSS THE AREA TOMORROW AND WILL CONTINUE WITH CHANCE
POPS TOMORROW...AND IN THE EAST EARLY TOMORROW NIGHT. HI PRESSURE
BUILDS IN ON FRIDAY FOR AT LEAST A BRIEF PERIOD OF DRY WEATHER.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
NO BIG CHANGES MADE IN THE EXTENDED FORECAST. GENERALLY UPPER LEVEL
RIDGE REMAINS IN PLACE OVER THE WEST WITH TROF OVER THE EASTERN
U.S.. HOWEVER INITIALLY EASTERN TROF RATHER FLAT DURING THE FIRST
PART OF THE PERIOD...THEN BECOMES MORE AMPLIFIED AT THE END OF THE
PERIOD AGAIN. THIS SUPORTED BY BOTH OPERATIONAL GFS AND ECWMF. WILL
KEEP CHANCE OF TSTMS GOING FOR MUCH OF THE PERIOD. WRMFNT SHOULD
LIFT N AREA SATURDAY WITH COLD FRONT DROPPING SOUTH THROUGH THE
LOWER LAKES AND UPPER OH VLY SUNDAY...WITH WAVE MOVING EAST THROUGH
REGION MONDAY. FRONT SHOULD SAG FAR ENOUGH SOUTH ON TUESDAY AND
WEDNESDAY WITH HIGH PRES BEGINNING TO BUILD IN...KEEPING TUE AND WED
DRY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...LEINS
Hazardous weather outlook, Jun 28, 6:13 AM EDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
613 AM EDT WED JUN 28 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
613 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWEST PENNSYLVANIA. WIND AND HAIL WILL BE THE PRIMARY
THREAT.

IN ADDITION SOME THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN.
WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED LOCALIZED PONDING OF
WATER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN DURING THE WEEKEND
AND WILL NEED TO BE MONITORED FOR RAINFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

LEZ142>149-162>169-291015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
613 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. WINDS
AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jun 28, 3:35 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 SW AUSTINTOWN         41.07N 80.77W
06/28/2006  E0.75 INCH       MAHONING           OH   FIRE DEPT/RESCUE

&&

GARNET
Local storm report, Jun 28, 7:58 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 NW ROCK CREEK         41.69N 80.89W
06/28/2006  E1.50 INCH       ASHTABULA          OH   TRAINED SPOTTER

0751 PM     HAIL             3 NW WOOSTER            40.85N 81.97W
06/28/2006  E0.75 INCH       WAYNE              OH   LAW ENFORCEMENT

0754 PM     HAIL             3 NW ROCK CREEK         41.69N 80.89W
06/28/2006  E0.75 INCH       ASHTABULA          OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jun 28, 8:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             CHESTERLAND             41.52N 81.34W
06/28/2006  E1.00 INCH       GEAUGA             OH   AMATEUR RADIO

0826 PM     HAIL             MENTOR                  41.69N 81.33W
06/28/2006  E1.00 INCH       LAKE               OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jun 28, 8:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             MENTOR                  41.69N 81.33W
06/28/2006  E0.75 INCH       LAKE               OH   TRAINED SPOTTER

0829 PM     HAIL             2 N MENTOR              41.72N 81.33W
06/28/2006  E0.75 INCH       LAKE               OH   AMATEUR RADIO

&&

LEINS
Local storm report, Jun 28, 8:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MENTOR                  41.69N 81.33W
06/28/2006  E0.75 INCH       LAKE               OH   AMATEUR RADIO

&&

LEINS
Local storm report, Jun 28, 8:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             PAINESVILLE             41.73N 81.25W
06/28/2006  E0.75 INCH       LAKE               OH   TRAINED SPOTTER

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:01 PM EDTSevere Thunderstorm WarningCLECuyahoga29 min
Jun 28, 8:03 PM EDTSevere Thunderstorm WarningCLELake72 min
Jun 28, 8:21 PM EDTSpecial Marine WarningCLE114 min
Jun 28, 9:04 PM EDTSevere Thunderstorm WarningCLEAshtabula71 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.